My boyfriend was on the methadone program for about a year or so he went up to 100 dose and then started coming back down eventually getting to 50. We planned a vacation to fly to see my parents in florida on Nov. 18th so we talked about it and he decided to just get off the methadone now at 50 so by vacation he wouldn't be sick. The only problem now is that I'm reading it takes longer then a month for the withdrawals to even lighten up. I'm upset because he really needs this vacations and I'm going to feel so horrible if he can't enjoy our trip... he's on coming up on week 3 of not taking the methadone and its so heartbreaking watching him go through this hell. He has hot and cold shakes, stomach cramps/aches, headaches, diarrhea, sleepless nights and the worst one is what he calls "the kicks". Does anybody have any advice on ways to make this transition go any smoother? And can anyone tell me approximately how long or how much longer this will be going on? And is from now to Nov 18th a reasonable amont of time for this to get any better? Thank you please help.
13 Oct 2010
Here are the suggestions that I know of to help with basic opiate withdrawal. a) the Thomas recipe, if you will google the Thomas recipe opiate withdrawal, you will see a list of over the counter meds and supplements that help with the various withdrawal symptoms and tips about opiate withdrawal symptoms. There is also a journal Thomas wrote about how he felt each day after he quit opiates. b) methadone and suboxone are both long acting opiate replacement drugs so, the withdrawal from them is longer than short acting meds like lortab c) if he can walk or do some other lite exercise on a regular basis, it will do several things to lessen the severity and length of this awful period, it releases endorphins, the brain feel good chemicals, that will make him feel better mentally and physically. It helps regulate the eat/sleep/wake cycles that get messed up during this bad time.
It also helps to reboot the damaged neurotransmitte/receptor site connections in the brain so that the normal system can come back online so to speak. Tell him not to do anything like exercise or walk if he is physically unable, but that if he can, start slow and do it twice a day instead of a super long time or super hard and make himself sore, because then he will quit. There are some other medications that might help, clonidine, and methacarbamol sometimes are used to help with withdrawal, if he is not opposed to taking another medication. I hope you both get to enjoy your vacation. Pattishan
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I got out of detox over two weeks ago, and my last dose of 5 mg methadone was on the 23rd of October. Because I was in detox, I was on a 4 day taper ...
1 answer • 9 Nov 2010
... is, I blew it yesterday - went out and bought methadone on the street so I took more than the dose the clinic gave me. Will the UA detect that ...
1 answer • 10 Nov 2010
i was @t the methadone clinic for 3 yrs and methadone has took my whole personality away so i decided to detox and made it to 4 mgs. and yesterday i ...
4 answers • 10 Oct 2011